Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 254, NWS Mobile, AL

August 12, 20084 counties in Mississippi; Clarke County, Mobile County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 12, 2008, 5:33 PM CDT for 4 counties in Mississippi; Clarke County, Mobile County, Washington County, Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2008, 5:33 PM CDT (22:33 UTC)
Expired
Aug 12, 2008, 6:30 PM CDT
In force
57 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Clarke County, AL, Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 2:21 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3027 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3027 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 122233
SVRMOB
ALC025-097-129-MSC039-041-131-153-122330-
/O.NEW.KMOB.SV.W.0254.080812T2233Z-080812T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
533 PM CDT TUE AUG 12 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHEASTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  EAST CENTRAL STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  EXTREME SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
  NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...  
  WASHINGTON COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 630 PM CDT

* AT 527 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE
  EXTENDING FROM CHATOM TO VERNAL TO BASIN TO RAMSEY SPRINGS TO      
  BEATRICE...AND WAS MOVING EAST  AT 34 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EVANSTON BY 540 PM CDT...
  SEABOARD...DEER PARK AND AGRICOLA BY 545 PM CDT...
  WAGARVILLE...EARLVILLE AND SHIPMAN BY 550 PM CDT...
  PRESTWICK...LEROY AND TOPTON BY 555 PM CDT...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3069 8907 3084 8897 3088 8873 3104 8883
      3169 8825 3167 8776 3141 8782 3102 8818
      3080 8825 3075 8844 3073 8863 3073 8886
      3071 8887
TIME...MOT...LOC 2232Z 270DEG 30KT 3144 8821 3103 8860
          3080 8865 3076 8882 3069 8887

$$
2 follow-up statements
000 
WWUS54 KMOB 122254
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
554 PM CDT TUE AUG 12 2008

MSC131-153-122303-
/O.CAN.KMOB.SV.W.0254.000000T0000Z-080812T2330Z/
STONE MS-WAYNE MS-
553 PM CDT TUE AUG 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN WAYNE AND
EAST CENTRAL STONE COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3103 8852 3117 8859 3143 8820 3168 8799
      3167 8776 3141 8782 3102 8818 3080 8825
      3075 8844 3074 8883
TIME...MOT...LOC 2253Z 270DEG 30KT 3165 8784 3132 8809
          3109 8835 3087 8844 3083 8856 3073 8864

$$

ALC025-097-129-MSC039-041-122330-
/O.CON.KMOB.SV.W.0254.000000T0000Z-080812T2330Z/
WASHINGTON AL-CLARKE AL-GEORGE MS-GREENE MS-MOBILE AL-
553 PM CDT TUE AUG 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN MOBILE...SOUTHEASTERN GREENE...SOUTHEASTERN
GEORGE...CENTRAL CLARKE AND WASHINGTON COUNTIES...

AT 550 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE 
EXTENDING FROM 7 MILES SOUTHWEST OF GROVE HILL TO 13 MILES SOUTHEAST 
OF CHATOM TO 8 MILES SOUTHEAST OF LUCEDALE TO 6 MILES SOUTH OF 
LUCEDALE TO 14 MILES SOUTH OF LUCEDALE...MOVING EAST AT 34 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TOINETTE...JACKSON AND AGRICOLA BY 600 PM CDT...
  WALKER SPRINGS...SIDNEY...MOFFET AND MCINTOSH BY 605 PM CDT...
  GULFCREST AND GEORGETOWN BY 610 PM CDT...
  WILMER BY 615 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3103 8852 3117 8859 3143 8820 3168 8799
      3167 8776 3141 8782 3102 8818 3080 8825
      3075 8844 3074 8883
TIME...MOT...LOC 2253Z 270DEG 30KT 3165 8784 3132 8809
          3109 8835 3087 8844 3083 8856 3073 8864

$$
000 
WWUS54 KMOB 122312
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
612 PM CDT TUE AUG 12 2008

ALC025-097-129-MSC039-041-122330-
/O.CON.KMOB.SV.W.0254.000000T0000Z-080812T2330Z/
WASHINGTON AL-CLARKE AL-GEORGE MS-GREENE MS-MOBILE AL-
611 PM CDT TUE AUG 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN MOBILE...EXTREME SOUTHEASTERN GREENE...EASTERN
GEORGE...SOUTH CENTRAL CLARKE AND SOUTHEASTERN WASHINGTON COUNTIES...

AT 609 PM CDT...CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING 
WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM 7 
MILES SOUTHEAST OF GROVE HILL TO 22 MILES SOUTH OF CHATOM TO 16 
MILES SOUTHEAST OF LUCEDALE...MOVING EAST AT 34 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3100 8844 3123 8836 3151 8790 3154 8779
      3141 8782 3102 8818 3080 8825 3075 8844
      3075 8863
TIME...MOT...LOC 2311Z 270DEG 30KT 3165 8766 3139 8783
          3117 8812 3089 8828 3074 8840

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:40 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 12, 3:40 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT TUE AUG 12 2008

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...MAIN CHALLENGES IN
THE SHORT CENTER AROUND SEVERE THUNDERSTORM AND HEAVY RAIN CHANCES
DURING THE NEXT 12 TO 18 HOURS AS SFC LOW TRACKS EASTWARD ACROSS
SOUTHERN MISSISSIPPI AND ALABAMA. SHOWERS AND THUNDERSTORMS HAVE
BEEN FAIRLY WIDESPREAD ACROSS INTERIOR SECTIONS OF SOUTHEAST
MS...SOUTHWEST AL AND NORTHWEST FL DURING THE DAY WITH COASTAL AREAS
REMAINING MAINLY DRY. HOWEVER...COVERAGES ARE RAPIDLY INCREASING TO
OUR WEST ACROSS SOUTHERN LOUISIANA AND MISSISSIPPI AND THIS WILL
CONTINUE TO SPREAD EASTWARD ACROSS THE ENTIRE GULF COAST REGION
THROUGH EARLY WEDNESDAY. AS THE SFC LOW TRACKS EASTWARD THROUGH
TONIGHT...LOW LEVEL SHEAR VALUES WILL CONTINUE TO INCREASE AND WHEN
COMBINED WITH MARGINALLY FAVORABLE INSTABILITY VALUES WILL LEAD TO A
THREAT OF SEVERE THUNDERSTORMS INCLUDING ISOLATED TORNADOES. TORNADO
WATCH #823 IS NOW IN EFFECT THROUGH 10 PM THIS EVENING AND A SLIGHT
RISK FOR SEVERE STORMS CONTINUES THROUGH TONIGHT. NOT EXPECTING A
TORNADO OUTBREAK BY ANY MEANS...BUT UNUSUALLY HIGH AMOUNTS OF SHEAR
FOR MID-AUGUST AND JUST ENOUGH INSTABILITY LEAD TO THE POTENTIAL OF
A FEW WEAK TORNADOES. THE MAIN THREATS WILL LIKELY REMAIN DAMAGING
STRAIGHT LINE WINDS AND VERY HEAVY RAINFALL. GENERAL RAINFALL
AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED HIGHER TOTALS
EXPECTED ESPECIALLY WITH TRAINING THUNDERSTORMS OVERNIGHT INTO
WEDNESDAY MORNING. FLASH FLOOD GUIDANCE REMAINS HIGH AND FORECAST
RAINFALL DOES NOT EXCEED VALUES AND A FLASH FLOOD WATCH WILL NOT BE
ISSUED AS ANY FLOODING SHOULD REMAIN HIGHLY LOCALIZED. AS THE THE
SFC LOW PULLS EAST OF THE AREA WEDNESDAY MORNING THE ASSOCIATED
FRONTAL BOUNDARY WILL MOVE SOUTH TOWARD THE COAST AND OFFSHORE BY
WEDNESDAY AFTERNOON. THIS WILL SEND THE SHOWERS AND THUNDERSTORMS
OFFSHORE BY THE MIDDLE OF THE DAY ON WEDNESDAY WITH A DRIER AIRMASS
MOVING INTO THE AREA IN ITS WAKE. TEMPERATURES START THE PERIOD
BELOW NORMAL BUT RECOVER TO NEAR NORMAL BY THURSDAY AS PARTLY CLOUDY
SKIES RETURN. /13

.LONG TERM...(FRIDAY THROUGH MONDAY)...UPPER LEVEL FLOW WILL BECOME
INCREASINGLY ZONAL LATE IN THE WEEK AS ANOTHER STORM SYSTEM TAKES
SHAPE IN THE SOUTHERN PLAINS. THIS WILL ALSO MOISTURE LEVELS TO
INCREASE THROUGH THE WEEKEND. THE SURFACE LOW OVER THE SOUTHERN
PLAINS WILL SHIFT OFF TO THE NORTHEAST INTO MONDAY AS RIDGING BUILDS
OVER THE CENTRAL GULF COAST. THIS WILL RETURN THE AREA TO TYPICAL
SCATTERED AFTERNOON AND EARLY EVENING SHOWER AND THUNDERSTORM
CHANCES FOR THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL
CONTINUE NEAR CLIMATOLOGICAL VALUES. /13

&&

.AVIATION...AVIATION UPDATE FOR 00Z...MVFR OVER MOST OF THE AREA AT
MID AFTERNOON DESPITE THE RAIN. CONDITIONS WILL DETERIORATE INTO IFR
POSSIBLY LIFR FOR BRIEF PERIODS IN +TSRA DUE TO C/V. POSSIBILITY OF
HEAVY RAIN BAND MOVING EAST ACROSS THE COASTAL AREAS AROUND SUNRISE
WITH ADDITIONAL IFR CONDITIONS. IMPROVING BY LATE MORNING TO MVFR.
/11

&&

.MARINE...WEAK SURFACE LOW OVER SOUTHERN ARKANSAS AT MID AFTERNOON
IS EXPECTED TO MOVE EASTERLY ALONG OLD FRONTAL BOUNDARY IN
JUXTAPOSITION WITH A WEAK UPPER DISTURBANCE. WINDS OVER THE MARINE
AREA HAVE ALREADY INCREASED TO BETWEEN 15 AND 20 KNOTS WITH A
CORRESPONDING INCREASE IN WAVE HEIGHTS. EXPECT SMALL CRAFT
CONDITIONS TO BE MET BY THIS EVENING AND CONTINUE INTO WEDNESDAY
AFTERNOON WHEN WINDS WILL EASE UP WITH SEAS DIMINISHING BY WEDNESDAY
EVENING. ANY STRONG THUNDERSTORMS MAY NOT BE UNTIL LATE TONIGHT INTO
WEDNESDAY MORNING AS THE FRONTAL BOUNDARY IS PUSHED SOUTH BY THE
RAIN COOLED AIR MASS TO THE NORTH. BY THURSDAY  A SURFACE RIDGE WILL
BEGIN TO BUILD BACK TO THE WEST ACROSS THE NORTHERN GULF OF MEXICO
AND CONDITIONS RETURN TO MORE TYPICAL SUMMER TIME. /11

&&

.HYDROLOGY...RECENT HEAVY RAINS HAVE CAUSED 3 AREA RIVERS TO RISE TO
ABOVE ACTION STAGES...THE SHOAL AND FISH RIVERS ALONG WITH THE BIG
COLDWATER CREEK...MORE HEAVY RAINFALL IS EXPECTED TONIGHT AND ON
WEDNESDAY WHICH COULD CAUSE THE AFFECTED RIVERS TO RISE EVEN
FURTHER. GENERALLY BETWEEN 2 TO 4 INCHES OF RAINFALL IS EXPECTED
ALONG THE NORTHWESTERN FLORIDA PANHANDLE DURING THE NEXT 24 HOURS.

04/KC

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  87  69  92 /  80  50  20  20
PENSACOLA   75  87  72  91 /  80  60  30  20
DESTIN      74  86  74  90 /  80  60  30  20
EVERGREEN   71  85  64  91 /  90  40  10  10
WAYNESBORO  72  87  67  92 /  80  30  10  05
CAMDEN      70  85  67  92 / 100  30  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM TUESDAY TO 10 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
     DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&

13.JC
11.DF
Hazardous weather outlook, Aug 12, 11:58 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1158 AM CDT TUE AUG 12 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-131700-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1158 AM CDT TUE AUG 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH WEDNESDAY MORNING.

A WEAK UPPER LOW PRESSURE SYSTEM WAS MOVING EAST OUT OF TEXAS AND
OVER A MOIST AND UNSTABLE AIR MASS ENTRENCHED OVER THE DEEP SOUTH.
AS THE UPPER LOW MOVES EAST...LOW LEVEL WINDS WILL INCREASE IN THE
VICINITY OF THE LOW AND A STATIONARY FRONT SITUATED EAST WEST OVER
THE SOUTH CENTRAL SECTIONS OF ALABAMA AND MISSISSIPPI. SOME SEVERE
STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY OVER THE INTERIOR
SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. AN ISOLATED
BRIEF TORNADO CAN NOT BE RULED OUT....ESPECIALLY NEAR THE FRONTAL
ZONE. RAIN AND THUNDERSTORMS LATER TONIGHT INTO WEDNESDAY MORNING
MAY BECOME SEVERE AT TIMES...ESPECIALLY OVER THE NORTHERN
COUNTIES...NORTH OF U.S. HIGHWAY 84. AN ISOLATED TORNADO MAY BE
POSSIBLE. PERIODS OF HEAVY RAIN WILL OCCUR AS THE FRONTAL BOUNDARY
SAGS SOUTH TO THE COAST.

OVER THE COASTAL WATERS...SOUTHWESTERLY WINDS WILL INCREASE THROUGH
THE AFTERNOON WITH BUILDING SEAS CREATING HAZARDOUS CONDITIONS FOR
SMALL CRAFT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES
THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY AFTERNOON THROUGH MONDAY

SURF CONDITIONS WILL REMAIN HAZARDOUS INTO WEDNESDAY
AFTERNOON...WITH SEAS SLOWLY SUBSIDING AS THE OFFSHORE WINDS
SUBSIDE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
AT TIMES LATER THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Aug 12, 3:54 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT TUE AUG 12 2008

ALZ061-062-122145-
UPPER MOBILE-UPPER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...
354 PM CDT TUE AUG 12 2008

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF COCHRANE BRIDGE...MOVING
EAST AT 33 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS OVER NORTHERN BALDWIN COUNTY IN
AND AROUND...HURRICANE...CROSSROADS...CARPENTER...WHITEHOUSE
FORKS...STAPLETON...DOUGLASVILLE AND BAY MINETTE THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE AND ONE-HALF INCHES
IN AN HOUR...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING
AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 4:08 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne52 min
Aug 12, 4:20 PM CDTTornado WarningMOBGreene, Perry, Wayne40 min
Aug 12, 4:58 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne47 min
Aug 12, 5:06 PM CDTSevere Thunderstorm WarningMOBGeorge, Stone54 min
Aug 12, 5:13 PM CDTTornado WarningMOBGreene37 min
Aug 12, 4:39 AM CDTSmall Craft AdvisoryMOB41 hr
Aug 12, 6:02 PM CDTTornado WarningMOBBaldwin, Clarke, Monroe, Washington43 min
Aug 12, 6:32 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Mobile, Monroe, Washington28 min
Aug 12, 6:37 PM CDTSpecial Marine WarningMOB83 min
Aug 12, 6:44 PM CDTTornado WarningMOBBaldwin, Escambia, Monroe17 min
Aug 12, 6:59 PM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.